Alert archive / Missouri / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Springfield, MO
NWS Springfield, MO issued this flash flood watch at May 16, 2015, 4:57 AM CDT for 5 counties in Missouri. It took effect at May 16, 2015, 7:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2015, 4:57 AM CDT (09:57 UTC)
- In effect from
- May 16, 2015, 7:00 PM CDT
- Expired
- May 17, 2015, 6:01 AM CDT
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1446 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WGUS63 KSGF 160957 FFASGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 AM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH FOR FAR SOUTHWEST MISSOURI... .HEAVY RAIN IS FORECASTED TO IMPACT SOUTHWEST MISSOURI THIS EVENING AND TONIGHT. RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE. MOZ093-094-101>103-161800- /O.NEW.KSGF.FF.A.0002.150517T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON-LAWRENCE-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...NEOSHO...AURORA...MOUNT VERNON... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 457 AM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MISSOURI... INCLUDING THE FOLLOWING AREAS...BARRY...LAWRENCE...MCDONALD... NEWTON AND STONE. * FROM THIS EVENING INTO SUNDAY MORNING * HEAVY RAIN WILL IMPACT FAR SOUTHWEST MISSOURI THIS EVENING AND TONIGHT. RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE. * THIS HEAVY RAIN COULD CREATE RAPID RISES IN BIG SUGAR CREEK...ELK RIVER...FLAT CREEK...AND OTHER SMALL TRIBUTARIES ACROSS FAR SOUTHWEST MISSOURI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CRAMER
3 follow-up statements
065 WGUS63 KSGF 161629 AAA FFASGF FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1129 AM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH FOR FAR SOUTHWEST MISSOURI... .HEAVY RAIN IS FORECAST TO IMPACT PORTIONS OF SOUTHWESTERN MISSOURI THIS EVENING AND TONIGHT. RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE. MOZ093-094-101>103-170500- /O.CON.KSGF.FF.A.0002.150517T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON-LAWRENCE-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...NEOSHO...AURORA...MOUNT VERNON... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 1129 AM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWESTERN MISSOURI...INCLUDING THE FOLLOWING COUNTIES...BARRY...LAWRENCE...MCDONALD...NEWTON AND STONE. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING * HEAVY RAIN IS FORECAST TO IMPACT FAR SOUTHWESTERN MISSOURI THIS EVENING AND TONIGHT. RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE. * THIS HEAVY RAIN COULD CREATE RAPID RISES IN BIG SUGAR CREEK... ELK RIVER...FLAT CREEK...AND OTHER SMALL TRIBUTARIES ACROSS FAR SOUTHWEST MISSOURI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GAGAN
575 WGUS63 KSGF 170150 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 850 PM CDT SAT MAY 16 2015 ...HEAVY RAINFALL POSSIBLE TONIGHT... MOZ093-094-101>103-171200- /O.CON.KSGF.FF.A.0002.000000T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON-LAWRENCE-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...NEOSHO...AURORA...MOUNT VERNON... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 850 PM CDT SAT MAY 16 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...BARRY...LAWRENCE...MCDONALD...NEWTON AND STONE. * UNTIL 7 AM CDT SUNDAY * HEAVY RAIN IS FORECAST TO IMPACT FAR SOUTHWESTERN MISSOURI THIS EVENING AND TONIGHT. RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE. * THIS HEAVY RAIN COULD CREATE RAPID RISES IN BIG SUGAR CREEK... ELK RIVER...FLAT CREEK...AND OTHER SMALL TRIBUTARIES ACROSS FAR SOUTHWEST MISSOURI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WFO SGF
139 WGUS63 KSGF 171101 FFASGF FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 601 AM CDT SUN MAY 17 2015 MOZ093-094-101>103-171215- /O.CAN.KSGF.FF.A.0002.000000T0000Z-150517T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON-LAWRENCE-MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...NEOSHO...AURORA...MOUNT VERNON... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 601 AM CDT SUN MAY 17 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST MISSOURI HAS BEEN CANCELLED. $$ DSA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at May 16, 1:41 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 16, 1:41 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 141 AM CDT Sat May 16 2015 .SHORT TERM...(Today and Monday) A large cyclone swirling over the Rockies provided a moisture advection / southwest flow regime over extreme southeast Kansas and the Missouri Ozarks. Thunderstorms were ongoing across the Plains and were increasing in coverage due to a low level jet feeding buoyant air into these storms. We don't think these storms will make it to the Ozarks today. Although we could experience random warm sector convection in many areas. Under mostly cloudy skies temperatures will warm into the upper 70s and lower 80s. Perhaps the most widespread rainfall will occur tonight and into Sunday morning. Large scale ascent will spread over the warm sector, forcing large clusters and line segments from eastern Kansas and Oklahoma by mid to late evening. This activity will impact areas west of Highway 65, potentially weakening or even dissipating east of 65. 0-3km shear vectors will increase to 35-40 knots to the northeast, within an airmass containing modest amounts of low level cape. Any northwest to southeast oriented line segments experience balanced or even forward leaning updrafts enhancing the risk for damaging wind gusts and even a few meso-vorts. Ultimately we think there is a decent severe weather risk this evening and into tonight. Nocturnal convection will linger across the region on Sunday morning. The main precipitation signal we see in our analysis for Sunday regards the late afternoon and evening period over south central Missouri. As the low level jet kicks in, thunderstorms will once again develop, with the better chances for areas south of Interstate 44. Additional thunderstorms will occur during the day Monday as a cold front approaches from the north. As this front sweeps through southern Missouri by Monday evening, the rainfall chances will finally come to an end. .LONG TERM...(Tuesday through Friday) A period of dry weather is expected through Tuesday evening, prior to more rain approaching from the west early Wednesday morning. A warm front will surge north and become positioned along the Arkansas and Missouri border. Pressure advection lift over this boundary will provide good chances for showers and thunderstorms on Wednesday and Wednesday night. The GFS suggest that the stormy weather could pick up again heading into Memorial Day Weekend as southwest flow and Gulf moisture transport persists. Thursday and Friday could be mostly dry with shortwave ridging passing overhead. Temperatures next week could be a little cool with highs in the 60s and lows in the upper 40s and 50s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1148 PM CDT FRI MAY 15 2015 An area of showers and perhaps a few thunderstorms will spread north into portions of southern Missouri late tonight and early Saturday morning. MVFR ceilings will also accompany this activity...especially around Branson. There is even some potential for IFR ceilings across south-central Missouri. Confidence in this scenario remains low enough to preclude IFR from the TAFs. Additional scattered thunderstorm development is then expected from late Saturday morning into early Saturday afternoon across western Missouri. MVFR and brief IFR conditions can be expected with any thunderstorms. Outside of thunderstorms, surface winds will increase out of the south on Saturday and will become gusty. Yet another round of thunderstorms will then be possible across western Missouri late Saturday evening towards the end of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Schaumann
Hazardous weather outlook, May 15, 4:57 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 PM CDT FRI MAY 15 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 457 PM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE OUTLOOK AREA THIS EVENING AND WILL THEN REMAIN POSSIBLE INTO THE OVERNIGHT PERIOD. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD WITH ANY STORMS. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF HAIL TO THE SIZE OF NICKELS AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THROUGH THE WEEKEND. THERE WILL BE A LIMITED TO ELEVATED RISK FOR SEVERE STORMS ACROSS SOUTHEASTERN KANSAS INTO WESTERN MISSOURI SATURDAY NIGHT...WITH A LIMITED RISK CONTINUING INTO SUNDAY. AN UNSETTLED WEATHER PATTERN MAY RETURN FOR THE MIDDLE AND END OF NEXT WEEK WITH SCATTERED THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, May 16, 2:15 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 AM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BOLIVAR 37.61N 93.41W
05/15/2015 POLK MO 911 CALL CENTER
TREE LIMB DOWN ONTO POWERLINE.
&&
DSANearby
Flash Flood Watches in Missouri, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.